Kentucky, 2013Flood in Kentucky, April 29 to 30, 2013
April 29 to 30, 2013 · NWS PAH · 1 event in 1 county or zone
A couple rounds of heavy rain fell in western and central Kentucky late in the month, causing minor flooding along the Green River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple rounds of heavy rain fell in western and central Kentucky late in the month, causing minor flooding along the Green River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 29, 3:18 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 29, 3:18 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CDT MON APR 29 2013
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 238 AM CDT MON APR 29 2013
THE NEAREST SHORT TERM ISSUE IS THE CLEARING SKY/STILL MOIST
BOUNDARY LAYER IN NEAR CALM WIND ENVIRO RESULTING IN PATCHY FOG
LOCALLY DENSE AT TIMES EARLY THIS A.M. CLOUDS WERE STILL WORKING
ON CLEARING IN THE EAST. WE'LL MONITOR THRU THE TOP OF THE HOUR
OBS AND DECIDE ON ADVISORY OR CONTINUATION OF CURRENT SPECIAL
WEATHER STATEMENT.
FOG SHOULD BURN OFF EARLY TODAY AS SUNSHINE MAKES ITS RETURN AND
HIGH PRESSURE TAKES OVER FOR A COUPLE OF DAYS. AS THE HIGH SHIFTS
EAST...TEMPERATURES WILL BE MODERATING...THROUGH THE 70S TODAY AND
INTO THE 80S FOR TUESDAY AND WEDNESDAY. POPS SHOULD HOLD OFF UNTIL
AFTER THE SHORT TERM AS THE HIGH MAINTAINS ITS GRIP BUT STARTS TO
LOOSEN BY WEDNESDAY.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 416 AM CDT MON APR 29 2013
THE 12Z ECMWF AND THE 00Z GFS DETERMINISTIC MODELS WERE IN DECENT
AGREEMENT WITH THE EVOLUTION OF AN AMPLIFIED LONGWAVE MID/UPPER
LEVEL PATTERN OVER THE CONUS. AS A MID LEVEL TROF AND SFC COLD
FRONT APPROACHES THE PAH FORECAST AREA THU/THU NIGHT...A LOW IS
FORECAST TO FORM WITHIN THE TROF AND CUT OFF SOMEWHERE TO OUR WEST
OR NORTHWEST. THIS SHOULD FINALLY OVERCOME THE EFFECTS OF MID
LEVEL RIDGING OVER OUR REGION AND INDUCE A SFC TROF OR CLOSED LOW
JUST TO THE EAST OF IT...AND IN OUR GENERAL VICINITY. HOWEVER...
THE 00Z ECMWF BEGAN TO SHOW SIGNIFICANT DETAIL DIFFERENCES BY
FRI...MAINLY WITH THE STRENGTH OF THE RIDGE AND THEREFORE THE PATH
OF THE CUT OFF LOW.
BY SAT...THE 00Z ECMWF HAD THE CUT OFF LOW OVER THE DAKOTAS WHILE
THE 00Z GFS HAD IT OVER MO. THE UKMET SEEMED TO GENERALLY SUPPORT
THE ECMWF SCENARIO. FOR NOW...WE DECIDED TO NOT INTEGRATE THIS
DIFFERING SOLUTION INTO THE INITIALIZATION BLEND. STILL...THE PCPN
PATTERN FOR THE PAH FORECAST AREA WAS NOT ALL THAT DIFFERENT
BETWEEN THE TWO MODELS. FRI NIGHT AND SAT...SOME DRIER AIR SHOULD
WRAP AROUND THE ERN/SERN SIDE OF THE LOW AS THE SYSTEM BECOMES
MORE AND MORE STACKED /THIS IS SHOWN MORE BY THE GFS/.
BEST POPS APPEAR TO BE THU NIGHT/FRI...WITH ENOUGH INSTABILITY FOR
TSTMS. LATE FRI...SHOWERS SHOULD PREVAIL WITH LOWER POPS INTO THE
WEEKEND. THERE WILL BE A COOLDOWN DURING THE EXTENDED PERIOD...WITH
PERHAPS A LIMITED REBOUND LATE IN THE WEEKEND.
&&
.AVIATION...
ISSUED AT 238 AM CDT MON APR 29 2013
WITH CLEARING SKIES AND A MOIST BOUNDARY LAYER...THERE CONTINUES
THE POTENTIAL FOR LIFR CIGS AND VSBYS THROUGH AROUND SUNRISE.
LOW CLOUDS AND FOG WILL BURN OFF EARLY THIS MORNING AT ALL
SITES...BUT THERE WILL BE ENOUGH LINGERING LOW LEVEL MOISTURE FOR
SCATTERED CUMULUS IN THE AFTERNOON. WINDS WILL PICK UP FROM THE
SOUTH DIURNALLY BETWEEN 5 AND 10 KNOTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR ILZ075>078-
080>094.
MO...DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR MOZ076-086-
087-100-107>112-114.
IN...DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR INZ081-082-
085>088.
KY...DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR KYZ001>022.
&&Hazardous weather outlook, Apr 29, 2:19 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
319 AM CDT MON APR 29 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
319 AM CDT MON APR 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT EARLY TODAY FOR PATCHES OF DENSE
FOG THAT MAY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. REFER TO THE
ADVISORY FOR DETAILS.
FLOODING ON AREA RIVERS CONTINUES. REFER TO THE WARNINGS AND
STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A CHANCE OF THUNDERSTORMS ENTERS THE FORECAST THURSDAY THROUGH
FRIDAY. LIGHTNING AND HEAVY RAIN SHOULD BE THE PRIMARY HAZARDS.
FLOODING ON AREA RIVERS WILL CONTINUE. REFER TO THE WARNINGS AND
STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Muhlenberg
- When
- April 29, 7:00 AM CST to April 30, 11:59 PM CST
- Where
- Muhlenberg County, Paradise to 0.79 mi NW of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
Minor flooding occurred along the Green River at Paradise. Some low-lying fields and woodlands were underwater. The river continued rising into early May.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Indiana, April 29, 20131 death · 1 event
- Hail in Iowa, April 29, 2013$133,000 · 2 in hail · 16 events
- Damaging Wind in Texas, April 29, 2013$200,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in Texas, April 29, 20133 injured · $3,000 · 1.75 in hail · 16 events
- Hail in Iowa, April 29, 2013$30,000 · 1.75 in hail · 14 events
- High Wind in Wyoming, April 29, 20131 injured · $25,000 · 71 kt wind · 1 event
- Damaging Winds in Georgia, April 29, 2013$25,000 · 65 kt wind · 3 events
- Dense Fog in Illinois, April 29, 201319 events
- Hail in Iowa, April 29, 20132.5 in hail · 17 events
- Dense Fog in Missouri, April 29, 201311 events
- Tornadoes and Flash Flooding in Texas, April 29, 2013$5,000 · EF0 · 10 events
- High Wind in Wyoming, April 29, 201353 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441411.